Alert archive / Idaho / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Jul 1, 2000, 3:48 PM MDT for Power County, Idaho. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2000, 3:48 PM MDT (21:48 UTC)
- Expired
- Jul 1, 2000, 4:50 PM MDT
- In force
- 62 min
- Issued by
- NWS Pocatello, ID
- Area
- Whole counties
County Power County, ID
The radar
The Pocatello radar (KSFX), 47 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 9.8 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -359 J/kg
- Mixed-layer LCL
- 1998 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 171 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
083 WUUS55 KPIH 012148 SVRPIH IDC077-012250- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 348 PM MDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN POCATELLO/IDAHO FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN POWER COUNTY IN SOUTHEASTERN IDAHO * UNTIL 450 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTH OF ROCKLAND... MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HIGHWAY 37 IN THE ROCKLAND VALLEY AT THIS TIME DEEP CREEK MOUNTAINS BY 415 PM $$ CAMPERS AND THOSE OUTDOORS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IMMEDIATELY. LARGE HAIL...DANGEROUS LIGHTNING...AND WINDS GUSTING TO 60 MPH ARE POSSIBLE WITH THIS STORM. JAM JAM N
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 2:25 PM MDT, 1 hour 23 minutes earlier.
Area forecast discussion, Jul 1, 2:25 PM MDT, 1 hour 23 minutes before
SOUTHEAST IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO/IDAHO FALLS ID 225 PM MDT SAT JUL 01 2000 CONVECTION UNDERWAY IN PORTIONS OF THE PIH FORECAST AREA. STRONGEST STORMS ARE LOCATED IN CASSIA COUNTY AND HEADED NORTHEAST. EXPECT THE ACTIVITY TO CONTINUE THROUGH THE EARLY EVENING HOURS AS A FRONTAL BOUNDARY CONTINUES TO MEANDER ACROSS THE CENTRAL MOUNTAINS AND SUBTROPICAL MOISTURE MOVES ACROSS THE FORECAST AREA. SHOULD BE QUIETER DAY SUNDAY AS AN UPPER LEVEL TROUGH BEGINS MOVING TOWARD THE COAST...PUSHING MOISTURE OFF TO THE EAST. WILL LEAVE IN SOME LOW POPS FOR RESIDUAL MOISTURE. THEN THE FOCUS OF THE FORECAST CHANGES TO THE SLOW MOVING TROUGH THAT PARKS ITSELF ALONG THE WEST COAST WITH SOUTHWEST FLOW AND PASSING SHORTWAVES EFFECTING THE FORECAST AREA THROUGH THE EXTENDED PERIOD. TEMPERATURES WILL BE BELOW NORMAL BY MONDAY AS HEIGHTS AND THICKNESSES DROP. DANIELSON BYI 58/84 58/79 3111 .KSFX 88D...VCP 21. .PIH...RED FLAG WARNING FOR ZONES 405-407/409-413. PLEASE SEE BOIRFWPIH FOR DETAILS. PIH BB 055/084 055/079 051 11311
Nearby
Severe Thunderstorm Warnings in Idaho, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.